Macrobid And Longterm Heart Palpitations

Updated
Melinda Says:

I was prescribed Macrobid 4 times a day for 14 days back in June 2015. After 10 days my heart was racing , I had a headache so bad it felt like my brain was swelling. After reading some blogs and seeing what other folks were expierencing I quit taking them on day 10.
I am still having severe palpitations 3 months later and feeling my heart skipping beats. Until the Macrobid I have never had this happen.
I recently was put on a 24 hour heart monitor and it only worked for 14 hours before it errored. When they downloaded the recording it showed I had over 5000 incidents in the 14 hours. Im scheduled now for an echo cardiac ultrasound in 3 days and my physician wants to put me on a lowdose beta blocker. I feel nervous about tthe betablocker so am waiting til the ultrasound .
My question I guess is "has anyone else had a longterm effect [ 3months] with heart palpitations after taking high doses of this antibiotic '?

11 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Melinda! How are you?

No, that's not listed among the side effects provided by the FDA.

There can be some EKG changes, while you're on it, and the headaches are also normal. Other typical side effects usually include nausea, dizziness and diarrhea.

Has anyone else whose taken this medication experienced this?

Was this helpful? 2
2
Olga Says:

Hi, have your heart palpitations went away? I am pregnant and I was prescribed macrobid 100mg twice a day for 7 days for Uti. In the evening of day 4 I had a palpitations. I checked side effects over and over but couldn't find heart problems on the list. So I kept taking the pills day 5 and in the evening my heart was beating so fast I couldn't leave the bed. I was really scared. I think I just have my last pill today. Please, let me know if docs found that your palpitations were linked to macrobid and if you feel any better?

Was this helpful? 2
3
Angie Says:

I have been experiencing the same heart palpitations after taking Macrobid. It's been a month since my last dose and my rapid heart beat and hard heart beat continues to occur. I've went to the ER for heart attack like symptoms but my ekg and blood test results were normal. I also had an echocardiogram and 48 hour holter monitor but the results were normal. The palpitations are interfering with my sleep. I have googled this drug and found multiple similar side effect complaints. Are you still experiencing these palpitations? How long did it take to stop?

Was this helpful? 2
4
Emma Says:

Yes I also have heart palpitations with this drug. Was put on prophylactic dose and had heart severe irregularities for months. Stopped drug and took about 2 months for heart palps to stop. 6 months later after being infection and heart palp free I have had another infection this week so had to use my stand by pack. Guess what? They have started again. Definitely related and should be listed as side effect.

Was this helpful? 2
5
virginia Says:

I've had heart palpitaations all my life it seems. I aM ON dilaztem(spellinng incorrcvt)I've been diagnosed withSUPRA VENTICUAR TACHYCARDIA, BUT MUST BE HAVING IT WHEN EKG IS DONE,never hears of those pills you are on

Was this helpful? 0
6
Patio Says:

I was prescribed Macrobid for a UTI. After one tablet I my heart began to race. It was in cardio mode for ten hours. Will definitely not take it again. Quit taking remainder of prescription and I let my doc know.

Was this helpful? 0
7
Sue Says:

I have been prescribed Macrobid. I always have horrid side effects, all listed plus rapid heart rate but my GP is very unsympathetic and prescribes it anyway for UTI.
The laboured breathing is horrid and I feel so sick if I stand up and move about. Eating is a struggle because of the nausea

Was this helpful? 0
8
Deanna Says:

I was prescribed macrobid 100mg twice daily and after about 15 hours of taking it I had severe heart palpitations for two days before I realized it was the medicine. My heart would race then go real slow, it was scary! The FDA needs to put this as a side affect because it's not listed as one of them!!! I will never take it again!!!

Was this helpful? 0
9
Eileen Says:

Re: Deanna (# 8) Expand Referenced Message

Same thing I got these weird jolts in my chest four days in. My doctor told me it was a side effect of it. Two months later still experiences issues.

Was this helpful? 0
10
36heart Says:

I have the same symptoms for a month now after taking 4 days of a 7 day course of Macrobid (chest pain, palpitations, abnormal ekg, Normal CT, Normal chest x-ray, scheduled for Holter monitor 24hr, and an echocardiogram in a few weeks) joint pain, I also had burning in hands and feet which resolved after 24hrs. I know you posted this years ago but did your symptoms resolve? If so, how long did it take? What was the outcome? Thanks!

Was this helpful? 0
11
Dawn Says:

I was prescribed Macrobid for 10 days for chronic UTI and my heart started racing on the 3rd day , my hands were extremely shaky as well . I went off of it after the full 10 days and 2 days later the UTI is still here , they prescribed me Bactrim and now my heart is racing again and back to being shaky . Its not listed as a side effect of Macrobid , but it definitely should be because I NEVER had anything like this !!!!

Was this helpful? 0

More Discussions:

Medrol and heart palpitations

I took my first day of a medrol pack and after my last 2, before bed heart racing/pounding started. Approx 100 bpm. For ...

1 REPLY
Heart palpitations on Clonidine and Norvace

Are heart palpitations a common side effect of taking Clonidine with Norvace for controlling blood pressure when Atenolo...

1 REPLY
Buspirone and heart palpitations

If you have heart palpitations and your doctor give you Buspirone to help with your panic attacks, will it help with you...

1 REPLY
Clonidine and heart palpitations

I have been having heart palpitations on an off since I started cloindine 1 mg. Should I quit? ## How long have you been...

1 REPLY
Prolia-Heart Palpitations and High Blood Pressure

Had a Prolia injection last week (thought it was a calcium supplement) Two days later woke 4am with heart palpitations a...

1 REPLY
Amlodipine indigestion and heart palpitations

I am getting indigestion and palpitations and also hot flushes on this drug. Is this a side effect? ## Yes, those can be...

1 REPLY
heart palpitations

About a year ago my dr prescribed flecainide 100mg twice daily started taking it at home no warnings of problems I was d...

1 REPLY
heart palpitations dilaudid

I was diagnosed with spinal stenosis nine years ago. I've had a lamectomy, a spinal fusion, and numerous outpatient ...

1 REPLY
Metoprolol for heart palpitations

I was having heart palpitations and the dr suggested I see a cardiologist for them. 4 days before I saw her I was having...

14 REPLIES
Bisoprolol not working for heart palpitations

I have been having palpitations for some time and I want to know of a possible medication. So far I have been taking bis...

1 REPLY